Hail, Laclede
- When
- May 13, 10:13 AM CST
- Where
- Laclede County, 0.55 mi E of Lebanon
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -92.660
Isolated thunderstorms produced a few reports of hail across portions of central Missouri. The storms formed along residual surface boundaries during the late morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated thunderstorms produced a few reports of hail across portions of central Missouri. The storms formed along residual surface boundaries during the late morning and early afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 13, 5:03 AM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 AM CDT FRI MAY 13 2011 ...UPDATE TO AVIATION... .DISCUSSION... THE UPPER LEVEL LOW THAT HAS BEEN THE DRIVING FORCE BEHIND THE WEATHER OVER THE PAST 24 HOURS...CONTINUES TO SPIN OVER CENTRAL KANSAS THIS MORNING. THUNDERSTORMS THAT BROUGHT LARGE HAIL TO THE REGION WERE ALSO PUSHING EAST OF THE MISSISSIPPI RIVER. RESIDUAL MOISTURE FROM STORMS LAST NIGHT...COMBINING WITH COOLING TEMPERATURES WILL RESULT IN THE DEVELOPMENT OF FOG ACROSS PORTIONS OF THE OZARKS THIS MORNING. SOME AREAS MAY SEE VISIBILITIES FALL TO BELOW A MILE AT TIMES. THE UPPER LEVEL LOW WILL MOVE OVER THE REGION DURING THE DAY TODAY. THIS WILL BRING THE CHANCE FOR CONTINUED SHOWERS AND THUNDERSTORMS INTO THE AFTERNOON AND EARLY THIS EVENING. FORECAST SOUNDINGS DO INDICATE SOME GOOD CAPE AVAILABLE THIS AFTERNOON AS THE UPPER LOW MOVES OVERHEAD. CAPE VALUES ON GFSBUFR SOUNDINGS SHOW FROM 1000 TO 1500 J/KG PRIMARILY ALONG AND EAST OF HIGHWAY 65 FROM 18Z THROUGH 00Z. THIS IS SUPPORTED SOMEWHAT BY THE NAM AND GFS WHICH DO SHOW CAPE VALUES UP TO 1000 J/KG. GOOD MID LEVEL LAPSE RATES...LIFTED INDICES FROM -2 TO -6 AND LOWERING FREEZING LEVELS UNDER THE COLD CORE OF THE UPPER LOW WOULD INDICATE THE CHANCE FOR SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THOUGH SHEAR WILL BE LIMITED AT BEST. THINK THE MAIN THREAT WITH THE STORMS THAT DEVELOP WILL BE HAIL...THOUGH NOT AS LARGE AS WHAT OCCURRED LAST NIGHT. THE UPPER LOW WILL CONTINUE TO TRANSLATE TO THE EAST THROUGH THE WEEKEND AS A SECOND UPPER LEVEL LOW DIVES OUT OF CANADA AND PINWHEELS AROUND THE FIRST LOW. THE TWO LOWS WILL THEN PHASE TOGETHER OVER EASTERN MISSOURI AND PROVIDE ADDITIONAL CHANCES FOR SHOWERS LATE SUNDAY INTO MONDAY. AS A RESULT OF THE GENERAL NORTHWESTERLY FLOW PATTERN THAT DEVELOPS TODAY AND REMAINS IN PLACE THROUGH MUCH OF NEXT WEEK...TEMPERATURES WILL BE UNSEASONABLE COOL. WITH 850 MB TEMPERATURES FALLING AS LOW AS 1 TO 2 DEGREES C AT TIMES DURING THE WEEKEND...SOME LOCATIONS MAY NOT SEE HIGHS CLIMB OUT OF THE 50S. FOR NEXT WEEK...HIGHS SHOULD BE IN THE 60S THROUGH MOST OF THE WEEK WITH LOWS IN THE 40S THROUGH THE FORECAST PERIOD. THE NEXT BEST CHANCE FOR RAINFALL AND STORMS WOULD BE LATE NEXT WEEK AS ANOTHER UPPER LEVEL LOW CUTS OFF AND MAKES AN ATTEMPT TO UNDER CUT THE RIDGE ACROSS THE CENTER OF THE COUNTRY. WILL NEED TO WATCH THIS AND SEE IF THIS LOW WILL BE STRONG ENOUGH TO BREAK THE BLOCKING PATTER NOW SETTING UP OVER THE CONUS. HATCH && .AVIATION... FOG HAS REDUCED VISIBILITIES ACROSS PORTIONS OF SOUTHWEST MISSOURI EARLY THIS MORNING. HAVE GONE WITH PRIMARILY LOW END VFR IN THE TAFS...BUT THERE ARE POCKETS OF MVFR AND EVEN BRIEF IFR SCATTERED ABOUT. ANY REDUCTIONS TO VISIBILITY WILL IMPROVE BY MID MORNING AS WINDS INCREASE OUT OF THE WEST. SHOWERS AND A FEW THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP THIS AFTERNOON...WITH THE BEST CHANCES FOR THUNDERSTORMS AT KSGF AND KBBG. CEILINGS WILL LOWER WITH MVFR BECOMING PREVAILING. THE MVFR CEILINGS WILL THEN CONTINUE INTO TONIGHT AT KSGF AND KBBG. KJLN APPEARS THAT IT WILL BE RIGHT ON THE EDGE BETWEEN SCATTERED AND BROKEN CLOUD COVER. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 902 AM CDT FRI MAY 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 902 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK FOR LIGHTNING. LIMITED RISK FOR HAIL AND THUNDERSTORM WINDS. LIMITED RISK FOR FLOODING. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON MAINLY ACROSS THE EASTERN MISSOURI OZARKS AND SOUTH CENTRAL MISSOURI. STORMS MAY BE STRONG TO SEVERE WITH HAIL TO QUARTER SIZE AND WIND GUSTS OVER 50 MPH POSSIBLE. STREAM LEVELS WILL REMAIN HIGH ACROSS PORTIONS OF CENTRAL MISSOURI FROM HEAVY RAINFALL THURSDAY NIGHT. SOME LOW WATER CROSSINGS WILL REMAIN IMPACTED THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS ANOTHER UPPER LEVEL LOW MOVES ACROSS THE OZARKS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG AVA 36.95N 92.66W
05/12/2011 DOUGLAS MO LAW ENFORCEMENT
SEVERAL LARGE LIMBS DOWN AROUND TOWN WITH ISOLATED POWER
OUTAGES.
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG BOLIVAR 37.61N 93.41W
05/12/2011 POLK MO EMERGENCY MNGR
LARGE SIGN DAMAGED
&&
AFOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 9 E GAINESVILLE 36.60N 92.27W
05/12/2011 OZARK MO LAW ENFORCEMENT
A COUPLE OF DOWNED TREES
&&
AFOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MANSFIELD 37.11N 92.58W
05/12/2011 E0.75 INCH WRIGHT MO EMERGENCY MNGR
WIND GUSTS OF 40 TO 50 MPH
&&
AFOSTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL LOUISBURG 37.76N 93.14W
05/12/2011 E1.00 INCH DALLAS MO 911 CALL CENTER
&&
GAEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL URBANA 37.84N 93.17W
05/12/2011 E1.75 INCH DALLAS MO EMERGENCY MNGR
&&
GAEDEThe Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 16:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292504, 292505.